MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; ENDROTRACHEAL

SMITHS MEDICAL ASD, INC. BIVONA; ENDROTRACHEAL
Model Number 35W040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical intubation|portex endotracheal tubes siliconized cuff overstretches and cannot be blocked.Unknown if any patient adverse events occurred.
 
Additional Manufacturer Narrative
One used device was returned for evaluation.Visual inspection of the returned device did not reveal any defects.Using a syringe, 10 ml of air was inserted into the inflation system.Only a small portion of the cuff inflated.The instruction for use states under directions to: "attach a syringe to the pilot balloon and inflate the cuff with 5ml of sterile water".If the cuff does not inflate completely, squeeze the pilot balloon while massaging the cuff.If the cuff still does not inflate, use a new tube.Following the directions in (ifu), the pilot balloon was squeezed, which forced the air into the cuff (reference picture).The cuff was deflated and inflated several times without issue.The investigation determined that the device functioned as designed.

Brand Name
BIVONA
Common Device Name
ENDROTRACHEAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11852707
Report Number3012307300-2021-04677
Device Sequence Number14240276
Product Code BTR
UDI-Device Identifier15021312014303
UDI-Public15021312014303
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K792035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model Number35W040
Device Catalogue Number35W040
Device Lot Number3889964, 3907911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1